You might be familiar with Tepezza, a medication used for the treatment of thyroid eye disease (TED). If you’re considering or already undergoing Tepezza treatment, you need to be well-informed about the side effects associated with this medication.
Your health is a priority, and understanding what could occur empowers you to make informed decisions in collaboration with your healthcare provider. The medication has shown promise in managing certain health conditions. However, like any medication, it may come with its own set of effects, both positive and negative.
Research carried out by the American Academy of Ophthalmology revealed that numerous patients reported encountering adverse health effects. The research involved individuals diagnosed with TED who received teprotumumab (Tepezza) treatment. Out of the 131 patients analyzed, 81.7% encountered adverse events, with a median of four events per patient, according to the study.
In this blog, we’ll discuss the adverse health effects of this medication to help navigate your well-being while on the treatment.
Tepezza, while effective for thyroid eye disease, may trigger infusion reactions.
As per a recent study, the use of Tepezza is linked with the development of infusion reactions. About 4% of individuals undergoing teprotumumab treatment have reported experiencing infusion reactions. These reported reactions have typically been of mild or moderate severity.
Close monitoring during treatment is crucial to mitigate the risk of infusion reactions from this medication. Routine consultations with healthcare professionals aid in early detection, enabling prompt intervention. Being proactive in recognizing symptoms and communicating openly with your medical team can contribute to a safer experience with the medication.
Tepezza has been associated with instances of hearing loss in some individuals undergoing treatment. This potential side effect raises concerns about the overall impact of the medication on auditory health.
Affected individuals are taking legal action by filing a Tepezza lawsuit to address the challenges they’ve encountered post-treatment. Seeking favorable outcomes, they seek the assistance of skilled lawyers with expertise in effectively presenting their cases.
According to TorHoerman Law, these lawsuits accuse Horizon Therapeutics, makers of Tepezza, of failing to inform patients about the risks of the medication. These allegations point to issues such as hearing loss and tinnitus, suggesting a lack of transparency in communicating the medication’s potential dangers.
Preexisting Inflammatory Bowel Disease
Inflammatory Bowel Disease (IBD) is a persistent condition that impacts the digestive tract. The medication has been associated with exacerbating preexisting IBD, intensifying the challenges faced by individuals with this gastrointestinal condition.
A recent study reveals a potential connection between teprotumumab and the worsening of preexisting Inflammatory Bowel Disease (IBD). Vigilant monitoring of patients with IBD is recommended to identify any signs of a flare-up in the disease promptly.
To safeguard against the exacerbation of this condition, regular check-ins with healthcare providers are important. Maintaining open communication about any emerging symptoms can ensure timely intervention.
Hyperglycemia is characterized by elevated blood glucose levels. Tepezza has been associated with the occurrence of hyperglycemia, posing a potential concern for individuals undergoing this treatment.
Hyperglycemia may occur in individuals receiving teprotumumab. Clinical trials disclosed that 10% of patients experienced hyperglycemia, especially individuals with pre-existing diabetes or unstable glucose tolerance.
To avoid the risk of hyperglycemia associated with the medication, regular monitoring of blood glucose levels is essential. They should also work closely with healthcare providers to manage and control their blood sugar levels effectively.
Muscle spasms involve involuntary contractions of muscles. Tepezza has been linked to the occurrence of muscle spasms, potentially impacting individuals undergoing this treatment.
In clinical studies, muscle spasms were reported by 25% of patients following teprotumumab administration. The finding underscores the pressing need to understand the adverse effects linked with this medication.
Individuals experiencing muscle spasms should promptly report these symptoms for timely evaluation and appropriate management.
Nausea is a sensation of discomfort in the stomach, often preceding vomiting. Tepezza has been identified as a potential cause of nausea, affecting individuals undergoing this treatment.
In clinical studies, about 17% of patients reported experiencing nausea following teprotumumab administration. The result indicates the need for higher awareness about the side effects of this disease. This increased awareness can help you manage the side effects more proactively.
To minimize the risk of nausea associated with the medication, individuals are advised to undergo tests as prescribed by their healthcare providers. Close monitoring with medical professionals can contribute to the timely identification and management of nausea related to the medication.
Hair loss involves the shedding of hair from the scalp, a common concern for many. Tepezza has been associated with the potential side effect of hair loss, impacting individuals undergoing this treatment.
In clinical studies, around 13% of patients reported experiencing hair loss following the administration of teprotumumab. The finding emphasizes the importance of early recognition and management so that adverse effects can be mitigated.
To mitigate the risk of hair loss linked to Tepezza, individuals are encouraged to consult their healthcare providers. Timely reporting of symptoms with medical professionals contributes to a proactive approach to managing side effects.
Gaining a comprehensive understanding of the potential adverse health effects of Tepezza is crucial for those considering or undergoing this treatment. Being aware of these possibilities empowers you to make informed decisions about your health.
If you experience any symptoms or side effects, don’t hesitate to share them with your healthcare provider for prompt evaluation and management. Being proactive about your health and staying informed can contribute to a safer and more effective experience with the medication.